MAUDE Adverse Event Report: BIOMÉRIEUX SA VITEK MS PRIME - 423281; VITEK MS PRIME - 423281

BIOMÉRIEUX SA VITEK MS PRIME - 423281; VITEK MS PRIME - 423281
Model Number 423281
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Product description: vitek® ms prime is a mass spectrometry system using matrix-assisted laser desorption/ionization time of flight mass spectrometry (maldi-tof ms) for the identification of microorganisms cultured from human specimens.The vitek® ms prime system is a qualitative in vitro diagnostic device indicated for use in conjunction with other clinical and laboratory findings to aid in the diagnosis of bacterial and fungal infections.The vitek® ms prime system is intended for laboratory use by healthcare professionals who are trained in microbiology and good laboratory practices.Complaint description: a customer in the united states complained after having obtained what they described as a potential incorrect identification test result.The customer said that they had tested a microorganism using their vitek ms prime system and that it was identified as streptococcus pneumoniae.The customer states that the identification result is incorrect.No further details were available at the time of this assessment.The customer vitek ms prime data were reprocessed by biomérieux global customer service (gcs).Based on preliminary findings, the organism could be a streptococcus infantis or a streptococcus peroris or another streptococcus species.Gcs requested the submission of the concerned strain for further testing.There is no indication or report from the customer that this event led to or contributed to death, serious injury, or serious deterioration in the state of health of a patient.
 
Additional Manufacturer Narrative
An investigation was completed in response to this customer complaint of obtaining a potential incorrect identification test result when using vitek® ms prime (ref (b)(4), serial (b)(4)).1.Complaint trend analysis and device history record: the review of the worldwide complaint database was performed from december 2022 to february 2023 for the error code ivd mis-identification - f871 and no general trend was identified.2.Investigation: *fine tuning.According to the vilink alert tool criteria, no fine tuning was needed on vitek ms prime during the tests made on 28 feb 2023.*spot preparation quality: the customer¿s spot preparation quality was not optimal.The calibrator ¿all peaks¿ values were heterogeneous.*knowledge base (kb) review: the expected identification is unknown, no reference method has been made to confirm the expected identification.*sample data analysis: reprocessing of vitek ms prime data with vitek ms kb v3.2 allows to obtain four potential misidentification to streptococcus pneumoniae.These results were obtained with correct amount of peaks (between 69 to 106) and correct scores (except one which is slightly negative, -0.03).The same strain tested with vitek ms allows to obtain two "no identification".Reprocessing of vitek ms prime data with new vitek ms kb v3.3 allows to obtain low discrimination to streptococcus peroris - streptococcus pneumoniae for 3 out of 4 tests made.And reprocessing of vitek ms data with new vitek ms kb v3.3 allows to obtain single choice to streptococcus peroris for both spectra.These results were obtained with low scores meaning that it could be another streptococcus species.Reprocessing of vitek ms prime data with ruo database (saramis v4.17) allows to obtain streptococcus spp for 3 out of 4 tests made.And reprocessing of vitek ms data with ruo database (saramis v4.17) allows to obtain low discrimination to streptococcus infantis - streptococcus pneumoniae for both spectra based on all these findings, the cause of the misidentification issue could be linked to a system limitation (species out of the vitek ms kb v3.2).Based on vitek ms kb v3.3 and ruo saramis 4.17, it could be a streptococcus infantis or a streptococcus peroris or another streptococcus species.To try to confirm the cause of the identification issues, a strain return has been asked.Unfortunately, the customer cannot provide us the strain.Consequently, no further investigation could be done.For information: -there is the following system limitation in the user manual supplements -161150-1618-b - en - vitek ms prime v3.2kb - clinical use - us: * interpretation of results and use of the vitek ms system require a competent laboratorian who should judiciously make use of experience, specimen information, and other pertinent procedures before reporting the identification of test organisms.Additional information known to the user, such as gram stain reaction, colonial and cellular morphology, and growth aerobically or in co2 should be considered when accepting vitek ms results.¿ * testing of species not found in the database may result in an unidentified result or a misidentification.-our r&d department had recorded a change request (#2445) in order to improve the future vitek ms knowledge base for streptococcus species.*expected identification after investigation: unknown.3.Root cause analysis: unknown as no further investigation on the strain is possible to confirm the strain identification.

Brand Name
VITEK MS PRIME - 423281
Common Device Name
VITEK MS PRIME - 423281
Manufacturer (Section D)
BIOMÉRIEUX SA
3 route de port michaud
la balme 38390
FR  38390
Manufacturer (Section G)
BIOMÉRIEUX SA
3 route de port michaud
la balme 38390
FR   38390
Manufacturer Contact
stefania ciranda
5 rue des aqueducs
craponne 
MDR Report Key16644753
Report Number9615754-2023-00022
Device Sequence Number12141611
Product Code QBN
UDI-Device Identifier03573026611422
UDI-Public03573026611422
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K212461
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number423281
Device Catalogue Number423281
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2023
Initial Report FDA Received Date03/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown